MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFSS45
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device serial number/lot number were not communicated; device expiration date and device manufacturing date not available.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that after 2 times re-preparation of the trach, the cuff only fills up to one side.No injury reported.Additional information received via e-mail 14-oct-2022: patient location updated.The product is not returning for investigation due to the information that germs were detected with the patient, germs which have multi-resistance characteristics.Therefore, the photos in the attachments should be used instead.Additional information received via e-mail 04-nov-2022: lot number remains unknown.
 
Additional Manufacturer Narrative
Other text: h6: event problem and evaluation codes: updated.H10: no lot number was provided; therefore, device history record review could not be performed.Four photos were received for evaluation.Visual inspection found per photos received, could not confirm the asymmetry cuff as its necessary to measure the cuff concentricity to know if the cuff is within specification.No other analysis was performed.Root cause cannot be addressed since the cuff was inflated symmetrically.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol (b)(4),as a result of warning letter cms# (b)(4).

Brand Name
BIVONA TUBES NEO/PED FLEXTEND
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15733864
Report Number3012307300-2022-26731
Device Sequence Number6316595
Product Code JOH
UDI-Device Identifier10351688518705
UDI-Public10351688518705
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number67PFSS45
Device Catalogue Number67PFSS45
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown